MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC - MEXICO PEEL AWAY SHEATH; DEVICE, PERCUTANEOUS RETRIEVAL

MERIT MEDICAL SYSTEMS INC - MEXICO PEEL AWAY SHEATH; DEVICE, PERCUTANEOUS RETRIEVAL
Catalog Number FCL-174-00/B
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The peel away sheath was difficult to peel, takes a lot of force to peel.
 
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause is attributed to use error.The device history record was reviewed, and no exception documents were identified.A search of the complaint database was performed and one similar complaint was identified.

Brand Name
PEEL AWAY SHEATH
Common Device Name
DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key21999043
Report Number1721504-2025-00054
Device Sequence Number7266972
Product Code MMX
UDI-Device Identifier00860008180605
UDI-Public860008180605
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFCL-174-00/B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown